Albers, Sönke

Regeln für die Allokation eines Marketing-Budgets auf Produkte oder Marktsegmente

Schmalenbachs Zeitschrift für betriebswirtschaftliche Forschung, 50 (3): 235-211, (1998).

Copy reference link   DOI: 10.1007/BF03371503

Abstract: The problem of optimally allocating a scarce resource with impact on sales across products or market segments has been addressed in the marketing literature by statistically estimating the response functions and applying a nonlinear optimization algorithm. In contrast, managers typically use simple but nonoptimal allocation rules such as budgets proportional to past or planned sales. Here, a new and easy to implement rule is derived from the property that in the optimum the product of profit contribution and the respective elasticity should be equal across products and segments. The goodness of traditional rules as well as the new one is investigated with the help of a computer simulation experiment. The results show that the new rule is superior, provides very good solutions already in the first application, near-optimal solutions after a few consecutive applications and converges to the optimum.

Export record:CitaviEndnoteRISISIBibTeXWordXML

Show all publications